Home » Frequently asked Questions on Health » Do these drugs lead to memory loss?

Do these drugs lead to memory loss?

Q: My husband is suffering from some memory loss and mental confusion after drug therapy. When he was removed from all drugs for a period of time before his prostate surgery (to shave the prostate, not remove it) his memory returned to normal. He is now on Thiazide (qd); Enalapril (qd); Glipizide (qd); Metformin (bid); Actos (qd); Norvase (qd). Do any of these drugs or a combination of them, cause mental confusion or memory loss?

A:Based on information obtained through controlled, clinical trials and post-marketing experience, only two medicines i.e. glipizide and enalapril can cause mental confusion but not actual loss of memory. It is very difficult to differentiate mental confusion from loss of memory because a confused person may not be able to recall events/names etc. With regard to glipizide one has to keep in mind that mental confusion could be due to low sugar levels achieved by using several anti-diabetic agents such as glipizide with metformin with Actos (pioglitazone). It would be worth doing frequent blood sugar estimations, particularly when the patient is apparently confused.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------